Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
blackness

Yasmin and hair loss?

Recommended Posts

So I've been having problems with my health recently and hair loss has been an issue although I cannot pin down the culprit; I'm on a number of medications including yasmin.

I was diagnosed with hypothyroidism about 2 years ago and started getting bi-annual thyroid blood tests, as well as taking synthroid to regulate my levels. My doctor reports that my levels are fine just about every time, however my mother and I are looking into seeing a holistic doctor to get a second opinion. I started experiencing hair loss a while back due to the hypothyroidism, I believe, before I was on any birth control for acne.

Although I feel like my hair loss never got better even after dealing with my hypothyroidism, something makes me think that it has gotten worse lately, which leads me to investigate my current meds further. I'm on an oral antibiotic for acne as well as the yasmin. The other meds are cymbalta for mild anxiety and (dextroamphetamine) an ADD stimulant.

My acne has gotten better since I started taking the yasmin over three months ago, because I'm not experiencing the severe breakouts that typically start mid-Spring. I still have some cystic acne, but the majority of my face is clear other than my problem-chin-area. So I do believe the yasmin has helped control the acne, but I would try something else if dropping the yasmin brought back some hair :(

It's just difficult to know whether the hair loss is a side effect of the yasmin when I don't feel confident that we've figured out my thyroid situation completely. I'd rather not have acne or hair loss!

Edited by Irish23
Link to comment
Share on other sites

I have to say that since I quit Yasmin six months ago, while my skin has gone crazy, my hair is now growing like wildfire and doesn't really shed when I brush it anymore. Tons of new baby hair is growing in around my temples and nape of my neck to the point that I can't really wear my hair up or it looks awkward. When I was on Yasmin I feel like my hair growth slowed down to almost a standstill. It grows as much now in 1 month as it did in 3 months on Yasmin. I have very fine hair so this was a major plus to quitting Yasmin for me, even though my skin sucks now, it is comforting to know I am getting my old hair volume back and I will pursue other options for the acne. So those who have hair loss with Yasmin take heart... it is temporary :)

Link to comment
Share on other sites

if you're using the product that is NOT for you or has not been prescribed to you, it's possible the growing cycle of your hair is stagnant. It's better to use the proper prevention for hair thinning or thinning hair. Lack of it will make the condition worse.

Link to comment
Share on other sites

When I first started taking Yasmin I noticed increased hair loss. My hair is quite long and thick and does shed more than your average girl. At first, I panicked and considered quitting, especially because I immediately went online and read some absolute horror stories about Yasmin and hair loss.

Then, I spoke to two of my friends who were on Yasmin and both said they had experienced no noticeable hair loss.

I stuck with it and my hair loss has slowed back to normal. I can tell it's growing at the normal rate because I've not had my highlights done for nearly 3 months and there is about 2 inches of growth :)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×